Robust stabilization of the wave equation against small delays

Date
1994
Advisor
Supervisor
Co-Advisor
Co-Supervisor
Instructor
Source Title
Proceedings of the 33rd IEEE Conference on Decision and Control, IEEE 1994
Print ISSN
0191-2216
Electronic ISSN
Publisher
IEEE
Volume
Issue
Pages
1751 - 1756
Language
English
Type
Conference Paper
Journal Title
Journal ISSN
Volume Title
Series
Abstract

In this paper we consider a system which can be modeled by (undamped) wave equation in a bounded domain. We assume that the system is fixed at one end and is controlled by a boundary controller at the other end. We also considered two damped versions of this system, both parameterized by a nonnegative damping constant. We study two problems for these models, namely the stabilization by means of a boundary controller, and the stability robustness of the closed-loop system against small time delays in the feedback loop. We propose a class of finite dimensional dynamic boundary controllers to solve these problems. One basic feature of these controllers is that the corresponding controller transfer functions are required to be strictly positive real functions. We show that these controllers stabilize both damped and undamped models and solve the stability robustness problem for the damped models. It is also shown that while strict positive realness of the controller transfer functions is important for closed-loop stability, the strict properness is important for the stability robustness against small time delays in the feedback loop.

Course
Other identifiers
Book Title
Keywords
Closed loop control systems, Feedback control, Mathematical models, Parameter estimation, Robustness (control systems), Transfer functions, Boundary controllers, Wave equation, System stability
Citation
Published Version (Please cite this version)